Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Memphis, TN

February 29, 2012Chickasaw County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Feb 29, 2012, 4:05 PM CST for Chickasaw County, Monroe County, Mississippi. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 29, 2012, 4:05 PM CST (22:05 UTC)
Expired
Feb 29, 2012, 4:47 PM CST
In force
42 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chickasaw County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 29, 4:21 PM CSTTSTM WND DMGSmithville, MSMULTIPLE TREES DOWN IN SMITHVILLE
Feb 29, 4:21 PM CSTTSTM WND GST 60Hatley, MS60 MPH GUSTS ESTIMATED BY TRAINED SPOTTER/HAM RADIO OPERATOR
Feb 29, 4:29 PM CSTTSTM WND GST 60Hatley, MS60 MPH GUSTS ESTIMATED BY TRAINED SPOTTER/HAM RADIO OPERATOR
Feb 29, 4:30 PM CSTTSTM WND DMG4 W Gattman, MSMULTIPLE TREES DOWN ACROSS THE TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 29, 1:48 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1168 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
2.3
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WUUS54 KMEG 292205
SVRMEG
MSC017-095-292300-
/O.NEW.KMEG.SV.W.0061.120229T2205Z-120229T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CST WED FEB 29 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 500 PM CST

* AT 406 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW
  WREN TO 7 MILES NORTHEAST OF TREBLOC TO TREBLOC...OR ALONG A LINE
  EXTENDING FROM 6 MILES EAST OF OKOLONA TO 8 MILES SOUTH OF OKOLONA
  TO 10 MILES SOUTHEAST OF HOUSTON...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  AMORY BY 415 PM CST...
  SMITHVILLE AND PRAIRIE BY 420 PM CST...
  ABERDEEN BY 425 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3375 8824 3374 8832 3368 8837 3365 8850
      3368 8851 3368 8873 3381 8873 3381 8892
      3375 8893 3375 8900 3376 8900 3390 8884
      3409 8870 3408 8820
TIME...MOT...LOC 2206Z 271DEG 43KT 3402 8860 3389 8872
          3381 8883

$$
BORGHOFF
3 follow-up statements
457 
WWUS54 KMEG 292223
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CST WED FEB 29 2012

MSC017-292233-
/O.CAN.KMEG.SV.W.0061.000000T0000Z-120229T2300Z/
CHICKASAW MS-
423 PM CST WED FEB 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHICKASAW COUNTY
IS CANCELLED...

AT 423 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3375 8824 3374 8832 3368 8837 3366 8848
      3366 8850 3368 8851 3368 8873 3388 8872
      3409 8851 3408 8820
TIME...MOT...LOC 2223Z 273DEG 48KT 3400 8834 3389 8839
          3377 8862

$$

MSC095-292300-
/O.CON.KMEG.SV.W.0061.000000T0000Z-120229T2300Z/
MONROE MS-
423 PM CST WED FEB 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR MONROE COUNTY...

AT 423 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARHAM TO QUINCY TO PRAIRIE...OR ALONG A LINE
EXTENDING FROM 6 MILES EAST OF AMORY TO 7 MILES SOUTHEAST OF AMORY TO
7 MILES SOUTHWEST OF ABERDEEN...MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ATHENS...GREENWOOD SPRINGS...SIPSEY FORK AND SPLUNGE BY 430 PM
  CST...
  NEW HAMILTON BY 435 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3375 8824 3374 8832 3368 8837 3366 8848
      3366 8850 3368 8851 3368 8873 3388 8872
      3409 8851 3408 8820
TIME...MOT...LOC 2223Z 273DEG 48KT 3400 8834 3389 8839
          3377 8862

$$
BORGHOFF
773 
WWUS54 KMEG 292237
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
437 PM CST WED FEB 29 2012

MSC095-292300-
/O.CON.KMEG.SV.W.0061.000000T0000Z-120229T2300Z/
MONROE MS-
437 PM CST WED FEB 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR MONROE COUNTY...

AT 437 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF SIPSEY FORK TO GATTMAN TO
BINFORD...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
HAMILTON TO 18 MILES SOUTHEAST OF AMORY TO 6 MILES SOUTH OF
ABERDEEN...MOVING EAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
GATTMAN...SPLUNGE...SIPSEY FORK...QUINCY...WISE GAP...GREENWOOD
SPRINGS...ATHENS...EAST ABERDEEN...MULDON...BINFORD...STRONG AND NEW
HAMILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3375 8824 3374 8832 3368 8837 3366 8848
      3366 8850 3368 8851 3368 8873 3374 8872
      3396 8833 3409 8828 3408 8820
TIME...MOT...LOC 2237Z 275DEG 50KT 3399 8812 3387 8818
          3374 8849

$$
BORGHOFF
713 
WWUS54 KMEG 292247
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CST WED FEB 29 2012

MSC095-292257-
/O.CAN.KMEG.SV.W.0061.000000T0000Z-120229T2300Z/
MONROE MS-
447 PM CST WED FEB 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...

AT 447 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3375 8824 3374 8832 3368 8837 3366 8848
      3366 8850 3368 8851 3368 8873 3374 8872
      3396 8833 3409 8828 3408 8820
TIME...MOT...LOC 2247Z 275DEG 50KT 3397 8795 3385 8801
          3373 8832

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 12:05 PM CST, 4 hours earlier.

Area forecast discussion, Feb 29, 12:05 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 PM CST WED FEB 29 2012

.UPDATE...
16Z SURFACE ANALYSIS PLACES A SURFACE LOW ACROSS SOUTHERN
MINNESOTA WITH A TRAILING COLD FRONT EXTENDING FROM THE LOW ACROSS
WESTERN KENTUCKY AND CENTRAL/NORTH CENTRAL ARKANSAS. TEMPERATURES
AS OF 10 AM CST ARE IN THE UPPER 60S TO LOWER 70S AT MOST
LOCATIONS. SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON INTO THIS
EVENING IS THE PREDOMINANT CONCERN IN THIS UPDATED DISCUSSION.

LATEST KNQA/REGIONAL WSR-88D RADAR TRENDS SHOW SCATTERED RAIN
SHOWERS AND A FEW THUNDERSTORMS ACROSS THE MID SOUTH THIS
MORNING...ESPECIALLY ACROSS NORTHWEST TENNESSEE NEAR THE TENNESSEE
RIVER. THIS ACTIVITY HAS REMAINED BELOW SEVERE LIMITS FOR THE PAST
FEW HOURS...AND CONSEQUENTLY HAVE TRIMMED BACK THE TORNADO WATCH.

WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS SHOW ANOTHER MID
LEVEL SHORTWAVE ACROSS CENTRAL KANSAS AND THE OKLAHOMA/TEXAS
PANHANDLE. AS THIS SHORTWAVE TROUGH BEGINS TO ROTATE THROUGH THE
MIDDLE/LOWER MISSISSIPPI VALLEYS BY MID TO LATE
AFTERNOON...ANTICIPATE THAT SHOWERS AND THUNDERSTORMS WILL BEGIN
TO INCREASE AGAIN ACROSS THE MID SOUTH.

STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 7 TO 7.5
C/KM...MOST UNSTABLE CAPE VALUES BETWEEN 900 TO 1500 J/KG...LIS
BETWEEN -4 TO -5...SOMEWHAT SUFFICIENT UPPER LEVEL
DIVERGENCE/UPPER LEVEL WINDS...AND 0-6 KM BULK SHEAR VALUES
BETWEEN 65 TO 75 KTS SUPPORT THE POTENTIAL FOR SEVERE
THUNDERSTORMS THIS AFTERNOON ACROSS WEST TENNESSEE AND NORTH
MISSISSIPPI THIS AFTERNOON TOWARDS EARLY EVENING. THINK THE
PREDOMINANT SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS.

UPDATED GRIDS ALREADY PUBLISHED.

CJC

&&

.PREV DISCUSSION... /ISSUED 1135 AM CST WED FEB 29 2012/

PREV DISCUSSION... /ISSUED 316 AM CST WED FEB 29 2012/

DISCUSSION...

AS OF 3 AM...TEMPERATURES RANGED FROM THE MID 60S IN THE TENNESSEE
RIVER VALLEY TO THE LOW 70S IN THE MEMPHIS METRO AREA. DEWPOINTS
WERE IN THE LOW TO MID 60S ACROSS THE MAJORITY OF THE MIDSOUTH. A
STRONG LOW LEVEL JET HAS DEVELOPED...AND SOME OF THE WINDS ARE
MIXING TO THE SURFACE. THESE WINDS ARE STRONGER THAN MODEL
GUIDANCE BY 5 TO 10 MPH. THE MAIN FOCUS OF THIS DISCUSSION WILL BE
THE SHORT TERM SEVERE WEATHER THREAT AND THE SEVERE THREAT FOR
FRIDAY AS WELL.

SHORT TERM...

A BROKEN LINE OF SEVERE THUNDERSTORMS DEVELOPED THIS EVENING AND
CONTINUES TO RACE ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI.
NUMEROUS REPORTS OF SEVERE WEATHER HAVE BEEN ASSOCIATED WITH THIS
LINE. THUNDERSTORMS HAVE BEEN HAVING TROUBLE DEVELOPING ON THE
SOUTH END OF THIS LINE. THE ATMOSPHERE STILL SEEMS TO BE CAPPED
ACROSS THE LOWER TWO THIRDS OF ARKANSAS AND ALL OF THE MIDSOUTH.

VERY WARM AND UNSTABLE CONDITIONS SHOULD CONTINUE ACROSS THE
MIDSOUTH THROUGH WEDNESDAY. THE NAM MODEL HAS BEEN INDICATING
THAT THE CAP WILL DIMINISH DURING THE LATE MORNING HOURS ACROSS
THE MIDSOUTH. THIS SHOULD ALLOW THUNDERSTORMS TO DEVELOP ALONG THE
FRONTAL BOUNDARY THAT WILL MOVE ACROSS THE AREA TODAY. SOME STORMS
WILL BE SEVERE...WITH DAMAGING WIND AND LARGE HAIL AS THE MAIN
THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY IF
SMALL BOWS CAN DEVELOP LIKE HAVE BEEN OCCURRING THIS MORNING.
HOWEVER...THE THREAT IS LOW SINCE MOST OF THE WINDS WILL BE
UNIDIRECTIONAL...ALL FROM THE SOUTHWEST...BY THE TIME THE STORMS
FIRE OVER THE MEMPHIS WARNING AREA.

THE COLD FRONT WILL SLOWLY PUSH THE STORMS OUT OF THE MIDSOUTH
THIS EVENING. WEST OR NORTHWEST WINDS WILL DIE DOWN TONIGHT AS A
SMALL HIGH PRESSURE SWINGS ACROSS THE REGION.

BY THURSDAY AFTERNOON...WINDS WILL START TO SWING AROUND FROM THE
SOUTHEAST. THIS WILL ALLOW FOR MOISTURE TO SLOWLY BEGIN CREEPING
UP AGAIN FROM THE SOUTH. BY THURSDAY NIGHT...A STRONG LOW PRESSURE
SYSTEM WILL BEGIN MOVING ACROSS THE SOUTHERN PLAINS AND INTO
SOUTHERN MISSOURI. THIS LOW WILL CAUSE THE WARM FRONT TO SURGE TO
THE NORTH. TEMPERATURES AND MOISTURE WILL INCREASE BEHIND THIS
FRONT. MODELS HAVE BEEN INDICATING A LOW LEVEL JET WILL FORM ACROSS
THE MIDSOUTH ON THURSDAY NIGHT. THE LOW PRESSURE AND LOW LEVEL
JET WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVERNIGHT.
ML CAPE VALUES OF 800-1500 J/KG...0-3 KM HELICITIES OF 200-400
M2/S2...AND MID LEVEL LAPSE RATES OF 6-6.5 C/KM INDICATE THAT SOME
STRONG TO SEVERE STORMS WILL BE POSSIBLE EARLY FRIDAY MORNING.

DURING THE DAY ON FRIDAY...THE CLUSTER OF STORMS THAT IS FORECAST
WILL CONTINUE MOVING TO THE NORTHEAST. IT APPEARS AS THOUGH THERE
WILL BE A LITTLE CLEARING OF THE CLOUDS FRIDAY MORNING BEHIND THE
CLUSTER THAT WOULD ALLOW FOR HIGHER AMOUNTS OF INSTABILITY TO
BUILD UP. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
TO DEVELOP FRIDAY AFTERNOON ALONG A COLD FRONT THAT WILL MOVE
ACROSS THE MIDSOUTH. AT THIS TIME...THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS. THERE COULD BE A TORNADO THREAT WITH
INITIAL SUPERCELLS THAT DEVELOP...BUT THAT HIGHLY DEPENDS ON
SURFACE WINDS BECOMING MORE SOUTH OR SOUTHEAST THAN THE CURRENTLY
FORECAST SOUTHWEST. THE STORMS WILL THEN FORM INTO A SQUALL LINE
WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.

RRH

LONG TERM...

THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST OF THE FORECAST AREA
AS DEEP UPPER LEVEL TROUGHING SETS UP OVER THE EASTERN THIRD OF THE
NATION OVER THE WEEKEND. SHOWERS MAY LINGER INTO SATURDAY MORNING
ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST
MISSISSIPPI BEFORE A DRIER AIRMASS FILTERS INTO THE ENTIRE MID SOUTH
BY AFTERNOON BRINGING AN END TO ALL PRECIPITATION. THE AIRMASS WILL
ALSO BE COOLER WITH TEMPERATURES DROPPING BACK TO NEAR SEASONAL
AVERAGES.

SURFACE HIGH PRESSURE WILL SHIFT EAST OF THE MID SOUTH BY THE END OF
NEXT WEEKEND WITH WARMER TEMPERATURES BUILDING BACK INTO THE MID
SOUTH BY NEXT WEEK. IN FACT...TEMPERATURES WILL AGAIN BE SEVERAL
DEGREES ABOVE NORMAL FROM NEXT MONDAY THROUGH AT LEAST NEXT
WEDNESDAY UNDER STRENGTHENING LOW LEVEL SOUTHERLY FLOW. UPPER LEVEL
RIDGING EARLY NEXT WEEK WILL ALSO KEEP DRY WEATHER IN PLACE FOR THE
EARLY PART OF NEXT WEEK.

ANOTHER UPPER LEVEL TROUGH OVER THE WESTERN STATES WILL MOVE
EASTWARD INTO THE PLAINS BY THE MIDDLE OF NEXT WEEK. THERE REMAINS
SOME DIFFERENCES IN TIMING WITH REGARD TO THE EASTWARD PROGRESSION
OF THIS SYSTEM...WITH THE GFS A FULL DAY FASTER THAN THE LATEST
ECMWF. CONSIDERING DEVELOPING SOUTHWEST FLOW ALOFT ALIGNING WITH THE
APPROACHING FRONT...PREFER THE SLOWER ECMWF SOLUTION WHICH HOLDS THE
FRONTAL PASSAGE UNTIL NEXT FRIDAY. INCREASING LOW LEVEL MOISTURE AND
ISENTROPIC LIFT AHEAD OF THIS SYSTEM WILL LEAD TO AT LEAST SLIGHT
CHANCES FOR RAIN SHOWERS RETURNING FOR NEXT WEDNESDAY.

JLH
&&
.AVIATION...

18Z TAF CYCLE

A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO FIRE SHORTLY ALONG
I-40 AND PUSH EAST/SOUTHEAST ACROSS THE MIDSOUTH THROUGH THE
AFTERNOON. UPDATED THE TIMING A BIT FOR THE TERMINALS...OTHERWISE
WILL LEAVE OUT PREVAILING TS GROUPS GIVEN THE PROGRESSIVE NATURE
OF THE CELLS AND CONTINUE THE TEMPOS.

THUNDERSTORMS SHOULD CLEAR ALL TERMINALS WITH CLEARING SKIES LATE
THIS AFTERNOON AND EVENING. WINDS WILL VEER NORTHERLY AND DIMINISH
THIS EVENING TO AROUND 5 KTS BEFORE VEERING FURTHER TO SOUTHEAST
THURSDAY AND INCREASE TO ABOUT 10 KTS.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  77  49  74  63 /  80  10  10  50
MKL  76  42  72  59 /  90  10  10  50
JBR  76  44  69  56 /  80  10  10  50
TUP  77  52  75  62 /  90  60  20  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 29, 2:45 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CST WED FEB 29 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011530-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
245 PM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND EAST OF A
LINE FROM SAVANNAH TO OXFORD THIS AFTERNOON. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PREDOMINANT THREATS FOR ANY THUNDERSTORMS
THAT REACH SEVERE LIMITS.

A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM FOR HIGH FIRE DANGER OVER
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ON THURSDAY
NIGHT.

THERE IS A SLIGHT RISK FOR ADDITIONAL SEVERE THUNDERSTORMS FOR ALL
OF THE MIDSOUTH ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING. SPOTTER ACTIVATION MAY AGAIN BE NEEDED FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT.

BORGHOFF

In the hours before

Special weather statement, Feb 29, 2:25 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
225 PM CST WED FEB 29 2012

TNZ003-004-020-021-292100-
WEAKLEY TN-CARROLL TN-GIBSON TN-HENRY TN-
225 PM CST WED FEB 29 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CST FOR...

  NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES EAST OF BRADFORD AT 225 PM CST...MOVING EAST AT 65 MPH.

PEOPLE IN CARROLL...GIBSON...HENRY AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR MCKENZIE...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3622 8811 3622 8813 3615 8817 3612 8820
      3608 8821 3596 8886 3613 8891 3633 8810
      3626 8807
TIME...MOT...LOC 2025Z 255DEG 55KT 3608 8874

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 12:34 AM CSTWind AdvisoryMEGCoahoma, DeSoto, Tunica10 hr
Feb 29, 4:32 PM CSTTornado WarningMEGMonroe13 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.